Oregon, 2006

Hail in Oregon, July 2, 2006

July 2, 2006 · NWS BOI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 2, 1:45 PM MST, 6 hours 2 minutes earlier.

Area forecast discussion, Jul 2, 1:45 PM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
245 PM MDT SUN JUL 2 2006

.SHORT TERM...SHORT WAVE MOVING NORTHEAST OVER AREA SHOWS UP WELL ON
WATER VAPOR IMAGERY. EXPECT FAIRLY BROAD AREA OF THUNDERSTORMS TO
MOVE OVER THE AREA THIS EVENING. THERE IS THE POSSIBILITY OF HAIL
AND GUSTY WINDS JUST LIKE YESTERDAY THOUGH RISK OF SEVERE STORMS IS
SMALL. UPPER RIDGE LOOKS LIKE IT WILL BUILD OVER AREA BEHIND THIS
WEAK SHORT WAVE WITH EVEN WARMER TEMPERATURES IN STORE FOR MONDAY
AND TUESDAY. WHILE EXTENT OF THUNDERSTORMS SHOULD BE LESS MONDAY AND
TUESDAY THAN THIS EVENING...CANNOT DISCOUNT THEIR PRESENCE SO
LEAVING ISOLATED THUNDER FOR EACH DAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...WITH UPPER RIDGE AXIS
PUSHING EAST OF THE ROCKIES...THE INTERMOUNTAIN WEST REMAINS IN
SOUTHERLY FLOW THROUGH THURSDAY. MODELS PICK UP ON A FEATURE MOVING
OUT OF THE DESERT SOUTHWEST FOR WED/THU. WITH EARLY SEASON
MONSOONAL MOISTURE STILL IN PLACE THIS FEATURE HAS THE POTENTIAL TO
PUT DOWN SOME GOOD RAIN AMOUNTS...ESPECIALLY OVER THE MOUNTAINS. AS
A RESULT OF EXTRA CLOUD COVER AND PRECIP HAVE PULLED BACK ON HIGH
TEMPS IN EASTERN ZONES WED/THUR. NEXT FEATURE WILL BE SHORTWAVE
TROUGH SWINGING INTO THE PACIFIC NORTHWEST LATE THU/FRI. WHILE
STILL SOME MODEL DISAGREEMENT ON TIMING OF THIS SYSTEM...THERE IS
BETTER AGREEMENT ON ITS FORECAST PATH. LOOKS LIKE MAIN ENERGY WILL
REMAIN TO THE NORTH OF CWA. AS FOR TIMING HAVE TRENDED TOWARD LESS
AMPLIFIED GFS MODEL...WHICH BETTER FITS CLIMATOLOGY. THERE WILL BE
SLIGHT RIDGING ON SATURDAY AHEAD OF ANOTHER SHORTWAVE WITH DRIER AIR
ADVECTING INTO THE REGION BEGINNING FRIDAY NIGHT. THIS DRIER AIR
WILL HELP TO LIMIT THE CHANCE OF THUNDERSTORMS...HOWEVER WITH
LINGERING MOISTURE OVER THEN CENTRAL MOUNTAINS HAVE KEPT SLIGHT
CHANCE POPS THERE FOR SATURDAY AFTERNOON. AS THE SHORTWAVE STARTS TO
PUSH THROUGH THE REGION ON SUNDAY EVENING THERE WILL ONCE AGAIN BE A
CHANCE OF THUNDERSTORMS...ESPECIALLY IN THE HIGHER ELEVATIONS AND
THE MAGIC VALLEY. TEMPERATURES OVER THE WEEKEND WILL BE AROUND
CLIMATOLOGY.

&&

.AVIATION...VFR CONDITIONS. SCATTERED THUNDERSTORMS OVER THE HIGHER
ELEVATIONS AND ISOLATED THUNDERSTORMS IN THE VALLEYS. BASES WILL
REMAIN AROUND 14K FEET MSL WITH TOPS FROM 30K-45K FEET MSL THROUGH
THIS EVENING. ALSO OUTFLOW FROM THUNDERSTORMS THIS EVENING WILL
REACH 30-40MPH. VFR CONDITIONS WITH ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS TONIGHT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE
SHORT TERM...PRF
LONG TERM...DF/DG
AVIATION.....DG
Hazardous weather outlook, Jul 2, 4:46 AM MST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
546 AM MDT SUN JUL 2 2006

IDZ011>016-028>030-ORZ061>064-031200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
446 AM PDT SUN JUL 2 2006 /546 AM MDT SUN JUL 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 2, 4:22 PM MST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
522 PM MDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             8 S JORDAN VALLEY       42.86N 117.05W
07/02/2006  E0.25 INCH       MALHEUR            OR   LAW ENFORCEMENT

0400 PM     HAIL             3 E NARROWS             43.27N 118.90W
07/02/2006  E0.75 INCH       HARNEY             OR   TRAINED SPOTTER

0405 PM     HAIL             3 E NARROWS             43.27N 118.90W
07/02/2006  E1.75 INCH       HARNEY             OR   TRAINED SPOTTER

0430 PM     HAIL             HINES                   43.57N 119.08W
07/02/2006  E0.88 INCH       HARNEY             OR   LAW ENFORCEMENT

0431 PM     HAIL             HINES                   43.57N 119.08W
07/02/2006  E0.88 INCH       HARNEY             OR   TRAINED SPOTTER

0438 PM     HAIL             HINES                   43.57N 119.08W
07/02/2006  E0.75 INCH       HARNEY             OR   TRAINED SPOTTER

&&

DFISHLER
Local storm report, Jul 2, 5:52 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
652 PM MDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             8 S JORDAN VALLEY       42.86N 117.05W
07/02/2006  E0.25 INCH       MALHEUR            OR   LAW ENFORCEMENT

0400 PM     HAIL             3 E NARROWS             43.27N 118.90W
07/02/2006  E0.75 INCH       HARNEY             OR   TRAINED SPOTTER

0405 PM     HAIL             3 E NARROWS             43.27N 118.90W
07/02/2006  E1.75 INCH       HARNEY             OR   TRAINED SPOTTER

0430 PM     HAIL             HINES                   43.57N 119.08W
07/02/2006  E0.88 INCH       HARNEY             OR   LAW ENFORCEMENT

0431 PM     HAIL             HINES                   43.57N 119.08W
07/02/2006  E0.88 INCH       HARNEY             OR   TRAINED SPOTTER

0438 PM     HAIL             HINES                   43.57N 119.08W
07/02/2006  E0.75 INCH       HARNEY             OR   TRAINED SPOTTER

0530 PM     HAIL             11 W BURNS              43.57N 119.29W
07/02/2006  E1.00 INCH       HARNEY             OR   TRAINED SPOTTER

0635 PM     FLASH FLOOD      7 NNW UNITY             44.53N 118.22W
07/02/2006                   BAKER              OR   TRAINED SPOTTER

            WATER OVER THE ROADS AND STANDING WATER OUT IN GRASS
            FIELDS.

&&

DFISHLER

The radar

The Boise radar (KCBX), 88 km away, was scanning. The volume nearest the first event began at 02:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Malheur

When
July 2, 7:47 PM MST
Where
Malheur County, Jordan Vly
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.967, -117.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525081.